Alert archive / Idaho / Wind Advisories in 2020
Wind Advisory 9, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 14, 2020, 2:19 PM MDT for 5 counties in Idaho. It took effect at Apr 15, 2020, 12:00 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2020, 2:19 PM MDT (20:19 UTC)
- In effect from
- Apr 15, 2020, 12:00 PM MDT
- Expired
- Apr 15, 2020, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
Counties Blaine County, ID, Cassia County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2380 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
915 WWUS75 KPIH 142019 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 219 PM MDT Tue Apr 14 2020 IDZ055>057-151200- /O.NEW.KPIH.WI.Y.0009.200415T1800Z-200416T0000Z/ Eastern Magic Valley-Southern Hills/Albion Mountains- Raft River Region- Including the cities of Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook 219 PM MDT Tue Apr 14 2020 ...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM MDT WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. Locally higher gusts expected along Interstate 84 from Burley to Idahome and in the Malta area. * WHERE...Strong crosswinds for Interstate 84 from Burley to Idahome, and in the Malta area, where locally stronger winds are expected. * WHEN...From noon to 6 PM MDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
3 follow-up statements
568 WWUS75 KPIH 151118 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 518 AM MDT Wed Apr 15 2020 IDZ055>057-152100- /O.CON.KPIH.WI.Y.0009.200415T1800Z-200416T0000Z/ Eastern Magic Valley-Southern Hills/Albion Mountains- Raft River Region- Including the cities of Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook 518 AM MDT Wed Apr 15 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING... * WHAT...West to Northwest winds 20 to 30 mph with gusts up to 45 mph expected. Locally higher gusts expected along Interstate 84 from Burley to Idahome and in the Malta area. Pockets of blowing dust are possible due to recently plowed fields. * WHERE...Burley, Oakley, Malta and Rockland. * WHEN...From noon to 6 PM MDT Today. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
660 WWUS75 KPIH 151955 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 155 PM MDT Wed Apr 15 2020 IDZ054-160000- /O.NEW.KPIH.LW.Y.0003.200416T1200Z-200417T0000Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 155 PM MDT Wed Apr 15 2020 ...LAKE WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM MDT THURSDAY... The National Weather Service in Pocatello has issued a Lake Wind Advisory, which is in effect from 6 AM to 6 PM MDT Thursday. * WHAT...North to northeast winds 10 to 20 mph with gusts to 20 to 25 mph expected. * WHERE...American Falls Reservoir. * WHEN...From 6 AM Thursday morning to 6 PM MDT early Thursday evening. * IMPACTS...Strong winds and rough waves on American Falls Reservoir will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A lake wind advisory indicates that winds will cause rough chop on American Falls Reservoir. Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ IDZ055>057-160000- /O.CON.KPIH.WI.Y.0009.000000T0000Z-200416T0000Z/ Eastern Magic Valley-Southern Hills/Albion Mountains- Raft River Region- Including the cities of Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook 155 PM MDT Wed Apr 15 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...West to Northwest winds 20 to 30 mph with gusts up to 45 mph expected. Locally higher gusts expected along Interstate 84 from Burley to Idahome and in the Malta area. Pockets of blowing dust are possible due to recently plowed fields. * WHERE...Burley, Oakley, Malta and Rockland. * WHEN...From noon to 6 PM MDT Today. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
956 WWUS75 KPIH 152353 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 553 PM MDT Wed Apr 15 2020 IDZ055>057-160100- /O.EXP.KPIH.WI.Y.0009.000000T0000Z-200416T0000Z/ Eastern Magic Valley-Southern Hills/Albion Mountains- Raft River Region- Including the cities of Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook 553 PM MDT Wed Apr 15 2020 ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... Winds have decreased across most of the region, therefore the Wind Advisory will be allowed to expire at 6 PM MDT. Gusty winds may continue in some locations while the showers persist across the region this evening. $$ IDZ054-161100- /O.CON.KPIH.LW.Y.0003.200416T1200Z-200417T0000Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 553 PM MDT Wed Apr 15 2020 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT THURSDAY... * WHAT...North to northeast winds 10 to 20 mph with gusts 20 to 25 mph expected. * WHERE...American Falls Reservoir. * WHEN...From 6 AM Thursday morning to 6 PM MDT Thursday evening. * IMPACTS...Strong winds and rough waves on American Falls Reservoir will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 14, 3:01 AM MDT, 11 hours 18 minutes earlier.
Area forecast discussion, Apr 14, 3:01 AM MDT, 11 hours 18 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 301 AM MDT Tue Apr 14 2020 .SHORT TERM...Today through Thursday night. The cold northerly flow aloft will continue through Thursday with below normal temperatures continuing through the period. Today will be warmer than Monday with only some snow showers in the Upper Snake Highlands expected in the Island Park area. Most of region will be dry however. A much stronger system will move south on Wednesday with more widespread precipitation across the region. Expecting 2 to 4 inches of snow in the eastern mountains with 1 to 2 inches in the central mountains. Snow levels will rise to around 6 thousand feet Wednesday then drop to valley floors Wednesday night behind the passage of a cold front. At this point not expecting much snow Wednesday night in Snake Plain as it appears most precipitation ends before change over to snow but could change and will keep an eye on. Snow Thursday should be limited to the eastern highlands with drying moving in Thursday night. Will have breezy conditions especially in the southern highlands and Snake Plain this afternoon through Wednesday. GK .LONG TERM...Fri through Mon night. Both the ECMWF and the GFS agree that the Wed/Thu trough has passed to the southeast and keep things dry until at least Sat afternoon. Here is where agreement breaks down amongst the model solutions. The only thing agreed on is that there is a weak and shapeless trough that meanders into the Great Basin. But where it develops precipitation, and its actual track is a matter of nearly divergent opinions. Thus, for Sun through Mon night have only boosted pops until there is a slight chance pretty much everywhere. The good thing about weak troughs like this is that there is likely no wind event with such disorganization and a weak 500mb pressure pattern. While there could be thunderstorms, would expect them to be of the isolated single cell variety. In general, it can be said that the ECMWF has less precipitation during this time, but location is everything; sometimes the ECMWF has precipitation in the west and nothing in the east, while the GFS is exactly the opposite. Best use of the word unsettled. Messick && .AVIATION...Expect locations to be unlimited for CIG and VSBY this morning and this afternoon, but this ends this evening as yet another trough digs out of Canada and into Montana and the Gem State. So look for developing CIGs, then deteriorating conditions. Since the trough makes and approach from the north, look for KDIJ and KIDA to be affected first, with the greatest impact to KDIJ, which could go IFR during the early morning hours Wed. Even by 14/12Z Wed morning, still no precipitation at KIDA, KPIH, or KBYI. With the northerly flow, KSUN is in the precipitation shadow and, while it primarily affects precipitation, it's also because there are few clouds--KSUN may not even develop a CIG, let alone precipitation. Expect isolated to scattered TSRA for Wed afternoon. Messick && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 2:15 PM MDT | Winter Weather Advisory | PIH | Bear Lake, Bonneville, Butte, Caribou, Clark, Franklin and 3 more | 43 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.